Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 8, NWS Tucson, AZ

March 17, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 17, 2025, 7:35 AM MST for 6 counties in Arizona. It took effect at Mar 18, 2025, 10:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 7:35 AM MST (14:35 UTC)
In effect from
Mar 18, 2025, 10:00 AM MST
Expired
Mar 18, 2025, 6:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 2.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS75 KTWC 171435
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
735 AM MST Mon Mar 17 2025

AZZ507>513-172345-
/O.NEW.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Chiricahua NM, Douglas, Hannagan Meadow,
Benson, Mount Graham, Canelo Hills, Safford, Sierra Vista, Madera
Canyon, Bisbee, Willcox, and Clifton
735 AM MST Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts to around 
  45 mph expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Eastern Cochise County below 5000 feet, 
  Galiuro and Pinaleno Mountains, Upper Gila River Valley, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...From 10 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GLZ
3 follow-up statements
524 
WWUS75 KTWC 172015
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
115 PM MST Mon Mar 17 2025

AZZ507>513-181100-
/O.CON.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Chiricahua NM, Douglas, Hannagan Meadow,
Benson, Mount Graham, Canelo Hills, Safford, Sierra Vista, Madera
Canyon, Bisbee, Willcox, and Clifton
115 PM MST Mon Mar 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts to around 
  45 mph expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Eastern Cochise County below 5000 feet, 
  Galiuro and Pinaleno Mountains, Upper Gila River Valley, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...From 10 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  strong winds may produce areas of blowing dust with visibilities 
  reduced down to 1 mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GLZ
647 
WWUS75 KTWC 180829
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
129 AM MST Tue Mar 18 2025

AZZ507>513-190100-
/O.CON.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Willcox, Clifton, Chiricahua NM, Benson,
Bisbee, Hannagan Meadow, Mount Graham, Canelo Hills, Douglas,
Safford, Sierra Vista, and Madera Canyon
129 AM MST Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts to around 
  45 mph expected.

* WHERE...Cochise, Graham and Greenlee counties. This includes the 
  Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Galiuro, Pinaleno 
  and White Mountains.

* WHEN...From 10 AM this morning to 6 PM MST this evening. The 
  strongest winds will occur between 10 AM and 2 PM MST, relaxing in 
  the late afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and may 
  be problematic for high-profile vehicles, especially motorists 
  traveling along Interstate-10 in Cochise county. Strong winds may 
  produce areas of blowing dust, reducing visibility down to 1 mile 
  at times. Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CWR
072 
WWUS75 KTWC 190058
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
558 PM MST Tue Mar 18 2025

AZZ507>513-190200-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-250319T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Douglas, Canelo Hills, Clifton, Safford,
Sierra Vista, Willcox, Bisbee, Chiricahua NM, Benson, Madera
Canyon, Hannagan Meadow, and Mount Graham
558 PM MST Tue Mar 18 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

The threat has ended.

$$

LJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:42 AM MST, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 17, 3:42 AM MST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
342 AM MST Mon Mar 17 2025

.SYNOPSIS...Temperatures today will be six to ten degrees above
normal with breezy afternoon conditions to the south and east of
Tucson. A dry weather system moving across southeast Arizona
tomorrow will bring much cooler weather and breezy to windy
conditions leading to areas of blowing dust. Temperatures will
rebound to near normal Wednesday and return above normal for the
latter half of the week.

&&

.DISCUSSION...High clouds have been on the increase since yesterday
evening ahead of a predominately dry upper level trough and cold
front which is forecast to move through the area tomorrow. Ahead of
this feature today expect noticeably warmer temperatures areawide
with breezy conditions mainly to the southeast of Tucson. Highs
temperatures are forecast to top out in the low to mid 80s. Behind
this feature tomorrow high temperatures will be drastically
cooler with highs only topping out in the 60s areawide.

Other than the sensible weather roller coaster, the main forecast
focus for Tuesday is on how the trough passage will impact the
potential for blowing dust and elevated fire weather concerns.
Forecast guidance has remained consistent in that the pressure
gradient will be maximized in our area along the Arizona and New
Mexico state line tomorrow. Decided to hold off on a wind advisory
at this time. HREF/SREF/NBM probabilities continue to suggest
that most wind impacts will remain east of our area in New Mexico.
That being said, nudged the forecast wind speeds up a bit to
better match other guidance. Sustained west to northwest winds of
15 to 25 mph with gusts to 40 mph can be expected in the Gila
River Valley and along the Arizona and New Mexico state line.

Patchy blowing dust could result across dust prone areas, especially
along the Interstate 10 corridor and nearby roadways in Cochise,
Graham, and Greenlee counties. These areas could be impacted by
reduced visibilities in dense dust channels and areas of blowing
dust.

Although the trough will be predominately dry, a rain or snow shower
or two cannot be ruled out over the White Mountains and areas near
Hannagan meadow Tuesday afternoon which could enhance afternoon wind
gusts, especially for the high country.

Highs Tuesday will turn roughly eight to 14 degrees cooler, followed
by a warm up to near normal temperatures Wednesday. Highs will
continue to warm to a few degrees above normal by weeks end with
light winds to afternoon breezes forecast each day.

&&

.AVIATION...Valid through 18/12Z.
SCT-BKN250 through 18/09Z and FEW-SCT150 from 18/01Z through 18/09Z
becoming FEW thereafter. SFC winds becoming WLY at 10-20kts with
gusts to 25 kts mainly east of TUS becoming terrain driven and less
than 10 kts after 18/04Z. Aviation discussion not updated for TAF
Amendments.

&&

.FIRE WEATHER...An approaching weather system will maintain
scattered cloudcover today. Breezy west to northwest 20-ft winds
will develop by mid morning through end of the day for most lowland
areas. Highs tomorrow turn 8-14 degrees cooler, with breezy to
locally windy conditions on tap. Slight chance of a rain or snow
shower for the White Mountains on tomorrow afternoon with some
afternoon convection forecast over this area. Convective downdrafts
a good possibility in this environment.

Critical fire conditions will develop across some lowland areas on
Cochise, souther Grant and Greenlee counties, however given good
improved fuel moistures from our last couple of systems, do not feel
a RFW is warranted at this time for tomorrow. Warmer weather returns
starting Wednesday, with above normal temperatures by Thursday. Min
RH Monday will range will range from the single digits deserts to
near 20% mountains. Min RH Tuesday ranges from the low teens deserts
to 30-35% mountains with healthy overnight recoveries forecast. We
see a quick return to drier conditions starting Wednesday through
the end of the week with breezy afternoons each day.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:22 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz36 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.